What are the symptoms of drug allergy?

May 17, 2021  20:26

In theory, any medication, even allergy medication, can cause an allergic reaction in a person. But in reality, this problem is quite rare.

Allergy to a drug does not depend on the quality or toxicity of this drug; allergy is an individual reaction of the body that can occur in response to a variety of substances - from food to dust.

What are the symptoms of drug allergy?

The typical symptoms of a drug allergy are no different from any other allergy. These are rashes, hives, itching and swelling. Some people may have shortness of breath, swelling in the nose and pinching their eyes. Allergy symptoms may occur a couple of hours, days, or even weeks after starting the drug.

The most dangerous allergic reaction is anaphylaxis. This is a rare condition that can develop instantly or after a few hours from getting the medicine inside. Symptoms are similar to common allergies, but develop rapidly and are accompanied by life-threatening conditions such as pulmonary edema, pressure drop, tachycardia, and abdominal pain.

Follow NEWS.am Medicine on Facebook and Twitter


 
  • Video
 
 
  • Event calendar
 
  • Archive